MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CS NEO/PED, 6 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CS NEO/PED, 6 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 196
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via fda medwatch mw12180155 the following information: a fragment from an inline suction catheter was found in the left bronchus of a (b)(6)patient several days after initial intubation.Surgical intervention was needed to remove the foreign object confirmed to be a fragment from a kimberly clark kimvent closed suction system for neonatal/ pediatric, 6 fr "y" endotracheal tube adapter.1800 cxr chest x-ray showed possible foreign object, linear 1.7cm length, 3mm diameter.Imaging history reviewed by md and bedside nurse.Object was appreciated on previous cxr, but was difficult to see and was not identified on radiology report.Previous x-rays did not show anything that could be identified as a foreign object.Infant's bed was checked for external object and new imaging was obtained to confirm object was indeed inside of the patient's lung field.When confirmed that object was not external, (b)(6) was consulted and the decision was made to transport infant for further evaluation and intervention due to the availability of a transport ventilator that is available at pcmc.Follow up at pcmc and retrieval of the foreign body confirmed that it was a 6fr suction trachcare neonate 6fr 196.Additionally, the patient's status changed, a "code blue" was initiated and the patient expired.Additional information received 07-jan-2022 stated the patient had a major turn around and the medical chart noted the patient was (b)(6) and doing well.The patient did not expire.The user stated, "i¿m glad i was wrong in my initial report and was given inaccurate information when the patient has made a remarkable recovery." it was noted there was a crack in the tube and the health care professional(s) snipped just above that crack in the tube.Furthermore it was noted: on (b)(6) 2021, the patient was a (b)(6) newborn delivered after preterm labor (ptl).The patient was intubated at birth and managed on ventilator, and intubated with a 2.5 endotracheal tube (ett) with 6fr inline suction.On (b)(6) 2021, a significant ett leak was noted, the device was "swapped out" for a 3.0 ett, including larger 8fr, suction catheter.On (b)(6) 2021, a microbiology laboratory result confirmed klebsiella pneumonia, antibiotics were started.The patient had increasing secretions.On (b)(6) 2021, the patient continued to have more than normal secretions.Scheduled morning x-ray picked up opacity over left lung field, x-rays repeated to verify the reported foreign object in bronchus (rfob).On (b)(6) 20211, the patient underwent a procedure and a fragment of a 6fr inline suction catheter was removed.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation as the device was discarded after use.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 19-jan-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
BALLARD CS NEO/PED, 6 FR, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp 84160
MX   84160
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13315112
Report Number8030647-2022-00002
Device Sequence Number1463244
Product Code BSY
UDI-Device Identifier00609038938240
UDI-Public00609038938240
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Initial Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 ENDOTRACHEAL TUBE; 3.0 ENDOTRACHEAL TUBE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 DA
Patient SexFemale